MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 LVAS MINI APICAL CUFF KIT; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE 3 LVAS MINI APICAL CUFF KIT; VENTRICULAR (ASSISST) BYPASS
Model Number 10005877
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the white plastic apical cuff holder (the piece where the apical cuff attaches to the long handle) broke while trying to attach the mini cuff to myocardium.The patient was stable.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported damaged apical cuff holding tool was confirmed through the evaluation of the returned product.The apical cuff holding tool was returned in used condition.Examination of the returned apical cuff holding tool revealed that the handle was broken off from the apical cuff holding interface.The remainder of the device was unremarkable.The apical cuff holding tool was engaged to a test apical cuff and connected without issue.A specific cause for the damage to the apical cuff holding tool could not conclusively be determined through this evaluation.The device history records for the apical cuff holder lot #8034027 and apical cuff/tool kit lot #8029608 were reviewed.No deviations from manufacturing or quality assurance specifications were observed.This process includes visual inspection for physical damage at multiple steps throughout the fabrication process, including quality assurance final review.This issue was forwarded for manufacturing analysis.The manufacturing analysis did not find a specific root cause for the fracture on the apical cuff holding tool.A dhr review was performed and showed no observed instances of part cracking/damage nor any deviations from procedure.Additionally, multiple visual inspections are in place for the upstream apical cuff holding tool assembly, and there is no downstream processing within manufacturing that would have induced the observed damage.The heartmate 3 mini apical cuff kit ifu is currently available.The surgical procedures section of this ifu warns ¿do not use the device if it appears to be damaged in any way¿.This ifu also contains instructions for preparing the mini apical cuff and apical cuff holder, securing the mini apical cuff to the ventricle, and confirming hemostasis.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 LVAS MINI APICAL CUFF KIT
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key12804502
Report Number2916596-2021-06544
Device Sequence Number5511503
Product Code DSQ
UDI-Device Identifier00813024013082
UDI-Public00813024013082
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2024
Device Model Number10005877
Device Catalogue Number10005877
Device Lot Number8029608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date11/12/2021
Supplement Report FDA Received Date03/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight110 KG